Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Cardiomyopathy
May 19, 2004

I have known of my + Status since 1996. I began treatment and have remained relatively free of major problems, until; In July of 2002. (prior to this time, I had repeatedly compained of exhaustion, and of losing my breath as soon as I moved.) I was having a terrible time breathing, feeling very weak and dizzy, to the point of "sit down or fall down". I could barely walk, but when at rest I was able to re-catch my breath. After two trips to the ER it was suggested that I have an Echocardiogram. That visit resulted in immediate hospitalization and the determinization that my blood ejection rate was only 10% of what it should have been. A 'Schwanz' (?) catheter was inserted. My surgeon, who had expected blocked arteries, said there was none. The diagnosis was "Cardiomyopathy", a dilation of the heart muscle. When my Infectious Disease doctor came to my room, he handed me a report from the New England Journal of Medicine(1999)that explained; those who had taken Protease inhibitors, had shown links to severe premature coronary artery disease.I had been taking Viracept for the previous five years. I have lost a lot of weight, and look almost skeletal. I want to exercise to rebuild my body, but I'm so short of breath that exercise lasts only minutes. That was a very long story, to ask your advise re: 'Exercise', how and what to do. Also, to point out the danger of Viracept.Thanks for addressing this topic. Steven F

Response from Dr. Henry

There are many causes of cardiomypathy including HIV itself possibly. If you arteries are OK then coronary aratery disease seems unlikely (risk factors for that include smoking, diabets, high blood pressure, high lipids). Your case sounds a bit unusual so thank you for alerting my and the readers to it. Cardiac rehabilitation is usually the type of program than I refer patients to design an optimal exercise regimen that fits each patients needs. KH



Previous
Sustiva (EFV) and Combivir (AZT/3TC) Timing
Next
Will testostarone levels recover without help?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement